Could blood pressure drugs be causing cough and throat tickle?

Posted by cab3 @cab3, Sep 8 7:09pm

I am post covid and have a deep cough. I've been taking Lisinopril for many years, and I have had what I call "tickle throat" for 20+ years. Could that drug be contributing to it? I am also on Amlodipine/ Is there a good substitute for Lisinopril?

Interested in more discussions like this? Go to the Heart & Blood Health group.

@cab3 In answer to your questions – a lot of people seem to have an enduring cough after Covid.
And a large portion of the population who take lisinopril have ihe a throat tickle or a little cough from it. I was one of them. I first was given metoprolol, which got rid of the cough & tickle – later I had to change because it interfered with asthma meds, and now use Losartan – So, there are many options.
Maybe you can talk to your doctor about options?
Sue

REPLY
@sueinmn

@cab3 In answer to your questions – a lot of people seem to have an enduring cough after Covid.
And a large portion of the population who take lisinopril have ihe a throat tickle or a little cough from it. I was one of them. I first was given metoprolol, which got rid of the cough & tickle – later I had to change because it interfered with asthma meds, and now use Losartan – So, there are many options.
Maybe you can talk to your doctor about options?
Sue

Jump to this post

@cab3 & @sueinmn I used to take Lisinopril for hypertension. I found out that getting a cough is a side effect. My doctor switched me to Losartan. More recently Amlodipine has been added. I also have a diuretic called Torsemide. So far, so good. Ask your Dr. about other options.

REPLY

My doctor removed me from lisinopril for that reason. I was always clearing my throat to find my speaking voice. I am now on amlosipine and have noticed a marked improvement in my voice. As for a cough I really can’t say. I do have a cough but I have asthma so I don’t know if this is the contributing factor for my cough and tickle.

REPLY

I had the tickle and cough with lisinopril as well. Along with a whole other mess of bad side effects

REPLY
@sueinmn

@cab3 In answer to your questions – a lot of people seem to have an enduring cough after Covid.
And a large portion of the population who take lisinopril have ihe a throat tickle or a little cough from it. I was one of them. I first was given metoprolol, which got rid of the cough & tickle – later I had to change because it interfered with asthma meds, and now use Losartan – So, there are many options.
Maybe you can talk to your doctor about options?
Sue

Jump to this post

How long does the post Covid cough and congestion last? I’m 4 weeks now. I’m so tired of coughing and blowing my nose!

REPLY
@wgoodman

I had the tickle and cough with lisinopril as well. Along with a whole other mess of bad side effects

Jump to this post

Interesting. My mother has similar symptoms. Will need to check on her meds.

REPLY

I coughed constantly on lisinopril. My doctor warned me about it and said if that happened to let her know and she would switch meds which she did – to Losartan. I am now on valsartan which is apparently pretty much the same. I have been on it for years and in the past few years have developed a cough, constant mucus, my voice crackles, on and on. I have seen several doctors about this and the best they come up with is to use one of those prescription nasal sprays which I’m just not going to do for the rest of my life. My sister has a similar problem and I remember my mother had a similar problem so I’ve quit worrying about it

REPLY
Please sign in or register to post a reply.
  Request Appointment